MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138505
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 16-dec-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a vizigo sheath and air was confirmed inside of the side tube and the port with the hemostatic valve.Every time the catheter was inserted, a large amount of air was drawn into the vizigo sheath.Timing was after the brockenbrough.The issue began and continued since the varipulse catheter was advanced through the vizigo sheath.Although air was drawn into the sheath each time the catheter was switched, air was aspirated with meticulous care, and the vizigo sheath was used as it was.The procedure was completed successfully.There was no patient consequence reported.Additional information was received on 25-nov-2025.Air was confirmed inside of the side tube and the port with hemostatic valve of the vizigo sheath.Additional information was received on 01-dec-2025.Air was not introduced into the patient.Air was meticulously aspirated.The sheath was used until the end of the procedure without being replaced.No medical intervention required.The patient did not exhibit any neurological symptoms since the procedure was completed.Additional information was received on 11-dec-2025.The fkd rf needle for atrial septum.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a vizigo sheath and air was confirmed inside of the side tube and the port with the hemostatic valve.The device evaluation was completed on 17-dec-2025.The device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, back pressure test, and microscopic examination of the returned device were performed following j&j procedures.Visual analysis of the returned sample revealed that no damage was observed.Microscopic examination of the hemostatic valve surface does not show stress marks on the outer diameter.A back pressure test was performed, and no issues were observed.A device history record was performed, and no internal actions related to the reported complaint were identified.Since no leakage, bubbles, or air were observed; the complaint was not confirmed.The leak issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use (ifu) contain the following information: before inserting the sheath into the patient, flush the sheath and dilator with heparinized normal saline to remove air bubbles and any potential particulates.After the sheath is in the left atrium of the patient, maintain a constant flow of heparinized normal saline to the sheath to minimize the risk of air emboli.Use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.In order to minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23825832
Report Number2029046-2025-04194
Device Sequence Number9268195
Product Code DYB
UDI-Device Identifier10846835026269
UDI-Public(01)10846835026269(17)270305(10)60000650
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138505
Device Lot Number60000650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5 FR VARIPULSE CATHETER.; FKD RF NEEDLE FOR ATRIAL SEPTUM.; UNK_OCTARAY NAV.
Patient SexUnknown